Search the Community
Showing results for tags 'indifference'.
Found 4 results
Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it. My questions would be: 1.) What causes it? 2.) Were you affected? 3.) Did you successfully get rid of these specific side effects? If so, how so? 4.) Further comments regarding that "phenomenon"?
My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series! Is that normal?
Hi, I have been diagnosed with Depression and SAD. I've been on Zoloft (75mg) for 3 months now. It's okay for SAD, but it is very "numbing": I've never felt so amotivated, apathetic and indifferent. Zoloft also exacerbates my agitation. Is this normal? Will it become better? Thanks and greetings, Alfed
Sertraline side effects
maxor posted a topic in Antidepressants - If You're Crappy and You Know ItHello Comrades, I've been taking Sertraline (50mg daily) for 9 months now. Reason for taking Sertraline: Depression & SAD. Maybe some GAD. So Sertraline treats my baseline anxiety quite well, also got rid of digestion problems, but I am struggling with side effects: Motor restlessness, agitation. I've always been quite "hyperactive", but Sertraline has worsened it by a good amount. I cannot sit still, I feel I have to walk, to pace. I move my fingers and toes to "release" some of the energy. Also lots of fidgeting, rocking back and forth. I have the urge to crawl out of my skin. _ Indifference, amotivation, apathy, lethargy. I get less things done on Sertraline than before Sertraline. Just want to sit around and do nothing. It is really disconcerting, because things would happen like a major car malfunction or someone f*ck*ng me over and I'd be thinking "this SHOULD piss me off, but, meh.. whatever.."! I've been doing some reading & research and there is the hypothesis that SSRI-induced-stimulation of 5HT2C & 5HT2A receptors dampens the dopaminergic transmission in the prefrontal cortex thus causing these specific SSRI side effects. Antagonism / Inverse Agonism of these receptors should theoretically resolve the problem. What medications do antagonize / inverse agonize these receptors? Are there any other reliable theories on what is causing this? And what could help? _ Sleep disturbances, f*ck*d up sleep cycle, crappy sleep. Falling asleep is difficult, shallow sleep, waking up a lot in the night => daytime fatigue. (This week I've been sleeping a lot, maybe because the body wants to compensate for last months's bad sleep?) _ Heat intolerance + hot flashes. My entire life I've been loving warmth and heat. I was the guy who could sit at the top row in the sauna for 20min @ 100°C (212 °F), but right now I cannot even stand a mild summer. And I have been getting hot flashes lasting between 10-15 mins several times a day (I am a 29 year old male, so pretty sure it is not menopause related) _ I also lost quite a bit of weight, partially due to loss of appetite, but also due to increased metabolic rate. My appetite is back to normal, but I am still not gaining any weight. BMI 20 right now. _ Palpitations (BUM BUM BUM BUM. BUM . . . BUM . . . BUM) _ mild headaches and "pressure" in my neck. Nothing bad, but very annoying in the mid and long term. Now I don't know what to do. I need some meds with "less" side effects. I haven't tried any combination of medications yet. To my dismay my doc prefers the SSRI merry go around aka SSRI carousel. I found a new psychiatrist and I will have a first appointment in about a month, but I don't know what to suggest to him. Has anybody some experience with a similar situation? Which antidepressant would be suitable for me? If there is someone who had the same problem and found some solution: please write me. Thank you. Greetings from Germany!